Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 5, 2009, 7:42 AM CDT for Perry County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 7:42 AM CDT (12:42 UTC)
- Expired
- Apr 5, 2009, 8:07 AM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Perry County, IL
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:58 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 5, 6:58 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 658 AM CDT SUN APR 5 2009 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE... && .DISCUSSION.../ISSUED 314 AM CDT SUN APR 5 2009/ LATEST MODEL OUTPUT SUGGESTS A DECENT POTENTIAL FOR SEVERE WEATHER TODAY...ESPECIALLY MIDDAY THROUGH THE AFTERNOON. ALL THE MODELS ADVECT UPPER 50S TO AROUND 60 DEW POINTS INTO THE REGION...WITH SURFACE BASED LI/S FALLING TO 0 TO -4...WITH MU CAPES PUSHING 1000 J/KG EAST 1/2 OF THE AREA ON GFS...NAM CLOSER TO 1500. MAIN DRIVER FOR SEVERE CONVECTION WILL BE A VERY STRONG MID AND UPPER JET PUNCH H5/H3 RISING TO OVER 100 KTS NOSING IN FROM THE SOUTHERN PLAINS AND ACROSS THE OZARKS BY MID AFTERNOON. SURFACE AND BOUNDARY LAYER WILL BE RATHER VEERED WITH MINIMAL DIFFERENTIAL SPEED AND DIRECTIONAL SHEAR IN LOWEST 5K FT. THINK PRIMARILY LARGE HAIL AND DAMAGING WINDS...BUT THE TORNADIC POTENTIAL CANNOT BE RULED OUT ENTIRELY...DESPITE NEAR TO SLIGHTLY LESS FAVORABLE LOWER TROPOSPHERIC PARAMETERS VS. WHAT WE SAW WITH THE MARCH 28TH EVENT. POPS WILL BE HIGH CHANCE AND LIKELY TODAY...AROUND CATEGORICAL NE THIS AFTERNOON. MUCH COLDER AIR WILL INVADE THE REGION TONIGHT IN THE WAKE OF COLD FRONTAL PASSAGE. UPPER LOW AND DEEPENING EAST U.S. TROF WILL ALLOW DECENT CANADIAN HIGH PRESSURE TO MOVE SOUTH THROUGH THE NATION/S MID SECTION...BRINGING THE REGION CLOUDS...OFF AND ON LIGHT PRECIP AND MUCH BELOW NORMAL TEMPERATURES MONDAY INTO TUESDAY. LOW TROP FORECAST THERMAL PROFILES CONTINUE TO SUPPORT LIGHT RAIN/LIGHT SNOW CHANCES TONIGHT THROUGH MONDAY NIGHT. TAPERED OFF POPS MORE SO ON TUESDAY AS THE MODELS ARE SLIGHTLY MORE PROGRESSIVE AND A LITTLE QUICKER WITH THE EASTWARD ADVANCEMENT OF THE TROF...AND MID LEVEL RIDGE COMING IN FROM THE MID CONUS. NO CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. INCLUDED BELOW IS THE LONG RANGE OUTLOOK FROM YESTERDAY/S SHIFT... / ISSUED 321 PM CDT SAT APR 4 2009 / THE 00Z ECMWF AND 06Z/12Z GFS ARE IN AGREEMENT IN BRINGING ANOTHER STORM SYSTEM INTO THE REGION FOR THURSDAY INTO FRIDAY. THE GFS SOLUTIONS ARE MORE PROGRESSIVE...WHILE THE ECMWF HOLDS ONTO THE GREAT LAKES DEEP-LAYER TROUGH LONGER AND SUPPRESSES THE SYSTEM AS IT COMES OUT OF THE PLAINS AND INTO THE QUAD STATE. APPARENTLY THE MODELS HAVE BEEN SLOWING DOWN IN GENERAL WITH THE LONG WAVE PATTERN...SO THE ECMWF SOLUTION IS FAVORED BY HPC. SEE NO REASON TO BUCK THE TREND...SO WILL FOLLOW THE HPC/ECMWF SOLUTION FAIRLY CLOSELY. THIS WILL RESULT IN THE WARM FRONT DEVELOPING IN OR JUST NORTH OF THE QUAD STATE THURSDAY AND THURSDAY NIGHT. DECIDED TO REMOVE THE POPS FROM WEDNESDAY NIGHT...AND INCREASE POPS A BIT THURSDAY AND THURSDAY NIGHT...WITH THE HIGHEST POPS IN THE LIKELY CATEGORY IN THE SOUTH THURSDAY NIGHT. ALSO INCREASED POPS IN THE EAST A BIT FOR FRIDAY FOR LINGERING PRECIPITATION. ECMWF SHOWALTER INDICES SUPPORT THUNDER FOR THURSDAY NIGHT AND FRIDAY...BUT DECIDED TO KEEP THE THUNDER IN THURSDAY AND THURSDAY NIGHT AND PULL IT OUT FOR THE LINGERING PRECIPITATION ON FRIDAY. WOULD NOT BE SURPRISED TO SEE THUNDER BASED ABOVE 850MB THURSDAY...AS INITIAL SHORT WAVE TROUGH EJECTS NORTHEAST THROUGH THE REGION. && .AVIATION... CIGS AND VSBYS WILL BE VFR MUCH OF THE DAY. SHRA/TSTMS ARE EXPECTED ALONG/AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE REGION BETWEEN 15Z AND 22Z. MVFR CIGS/VSBYS ARE POSSIBLE WITH SHRA/TSTMS AT KCGI BY 15Z...KPAH AND KEVV BY 17Z...AT KOWB BY 18Z. SHRA/TSTMS WILL END FROM W TO E DURING LATE AFTERNOON...WITH CIGS BECOMING PREDOMINANTLY MVFR OVERNIGHT. WINDS WILL INCREASE FROM THE S TO SW TO 12-18 KTS GUSTING TO 25 KTS...BECOMING NW WITH GUSTS TO 30 KTS BEHIND THE FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 5, 4:18 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT SUN APR 5 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 418 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY FROM MIDDAY ON THROUGH THE AFTERNOON HOURS...ALONG AND EAST OF INTERSTATE 55...INCLUDING MUCH OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA. STRONG MID AND UPPER LEVEL JET WINDS AT OR ABOVE 100 KNOTS ARE FORECAST TO MOVE NORTHEAST FROM THE SOUTHERN PLAINS AND OZARKS REGION...OVER THE AREA BY THIS AFTERNOON. DAYTIME HIGHS WILL RANGE FROM THE UPPER 60S TO MID 70S...WITH SURFACE DEW POINTS RISING WELL INTO THE 50S. THIS COUPLED WITH COLDER AIR ALOFT IN RESPONSE TO AN UPPER TROF MOVING ACROSS THE REGION...MEANS IT WILL BECOME INCREASINGLY UNSTABLE THROUGH THE DAY. IN THE LOWEST LEVELS OF THE ATMOSPHERE...SPEED AND DIRECTIONAL SHEAR WILL BE MARGINAL WITH WINDS VEERING SOUTHWEST THROUGH THE DAY. THUS THE EXPECTED STORM MODE WILL LIKELY BE LINEAR / BOWING SEGMENTS. HOWEVER... SUPERCELL STRUCTURES CANNOT BE RULED OUT...CAPABLE OF A BRIEF TORNADO. THE PRIMARY HAZARDS WILL LIKELY BE LARGE HAIL AND DAMAGING WIND. STORM MOTION IS FORECAST TO BE EAST NORTHEAST UP TO 50 MPH. THE STORMS SHOULD MOVE EAST OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY BY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR FREEZING TEMPERATURES ARE FORECAST BOTH TUESDAY MORNING AND WEDNESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:04 AM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 4 days |
| Apr 5, 12:23 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 37 min |
| Apr 5, 3:53 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall | 37 min |
| Apr 5, 4:28 PM CDT | Freeze Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 12 hr |
| Apr 5, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd, Trigg | 35 min |
| Apr 5, 5:44 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 31 min |
| Apr 5, 8:43 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 36 min |
| Apr 5, 12:15 PM CDT | Severe Thunderstorm Warning | PAH | Union | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.